Alert archive / New York / Flash Flood Warnings in 2016

Flash Flood Warning 1, NWS Burlington, VT

May 29, 2016Clinton County, Franklin County, New York

NWS Burlington, VT issued this flash flood warning at May 29, 2016, 3:45 PM EDT for Clinton County, Franklin County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2016, 3:45 PM EDT (19:45 UTC)
Expired
May 29, 2016, 7:45 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 67 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:30 PM EDTFLASH FLOOD1 Nw Loon Lake, NYSTREET FLOODING...RT 26...RIPRAP ON SIDES OF ROAD WASHED AWAY...ROAD IS STILL PASSABLE...PARTIAL WASHOUT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WGUS51 KBTV 291945
FFWBTV
NYC019-033-292345-
/O.NEW.KBTV.FF.W.0001.160529T1945Z-160529T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
345 PM EDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...

* UNTIL 745 PM EDT

* AT 344 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DANNEMORA...PEASLEEVILLE...MADAWASKA...BRYANTS MILL...
  LYON MOUNTAIN...CLAYBURG...DEBAR MOUNTAIN...SARANAC...RUSSIA...
  ST. REGIS MOUNTAIN...RIVERVIEW...MOFFITTSVILLE...MOFFITSVILLE...
  WOLF POND...STANDISH...VERMONTVILLE...PAUL SMITHS...
  AZURE MOUNTAIN...REDFORD AND UNION FALLS.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4479 7368 4455 7357 4434 7453 4459 7456

$$
2 follow-up statements
987 
WGUS71 KBTV 292113
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT SUN MAY 29 2016

NYC019-033-292345-
/O.CON.KBTV.FF.W.0001.000000T0000Z-160529T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON NY-FRANKLIN NY-
513 PM EDT SUN MAY 29 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
SOUTHWESTERN CLINTON AND CENTRAL FRANKLIN COUNTIES...

AT 512 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DANNEMORA...PEASLEEVILLE...MADAWASKA...BRYANTS MILL...
LYON MOUNTAIN...CLAYBURG...DEBAR MOUNTAIN...SARANAC...RUSSIA...
ST. REGIS MOUNTAIN...RIVERVIEW...MOFFITTSVILLE...MOFFITSVILLE...
WOLF POND...STANDISH...VERMONTVILLE...PAUL SMITHS...AZURE MOUNTAIN...
REDFORD AND UNION FALLS.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4479 7368 4455 7357 4434 7453 4459 7456

$$
549 
WGUS71 KBTV 292344
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
744 PM EDT SUN MAY 29 2016

NYC019-033-292351-
/O.EXP.KBTV.FF.W.0001.000000T0000Z-160529T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON NY-FRANKLIN NY-
744 PM EDT SUN MAY 29 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CLINTON AND CENTRAL
FRANKLIN COUNTIES WILL EXPIRE AT 745 PM EDT...

AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS
CENTRAL FRANKLIN AND CLINTON COUNTIES THROUGH 10 PM. ADDITIONAL
RAINFALL OF A QUARTER TO HALF INCH IS POSSIBLE. HOWEVER...FLOODING
IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES. 

LAT...LON 4479 7368 4455 7357 4434 7453 4459 7456

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 29, 1:51 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 29, 1:51 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
151 PM EDT SUN MAY 29 2016

.SYNOPSIS...
Memorial Day weekend continues to see well above normal
temperatures with daytime max temps between 10 to 20 degrees above
normal. Increasing low level moisture will allow for higher
relative humidities and an increasing chance for widespread
showers with scattered thunderstorms possible on Sunday and
Memorial Day.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
As of 1102 AM EDT Sunday...Temperatures and the associated heat
has been quite the challenge this morning. The marine stratus
layer has been able to push into the eastern edge of Vermont and
is keeping temps in the upper 60s to low 70s for Vermont east of
the Greens. However in the Champlain valley we are continuing to
heat up rapidly with the BTV observation at 86F at 11am. The
expected heat wave will depend on how much cloud cover we because
there is a bit of a ceiling currently moving across northern New
York base on latest Vis/IR satellite. Showers are continuing
across the northern Saint Lawrence Valley and into Ontario/Quebec
with the most significant storm north of the international border.
I did continue to blend in hires guidance into the temp forecast
to show the cooler temps under the cloud cover along with the
warmer air into the Champlain Valley. The forecast sensible
weather looked good to go with no changes needed. Previous
discussion follows:

Interesting weather set up today with an upper level ridge still
hanging tough over our eastern zones today as an upper level trof
approaches from the west. Also have a backdoor front which will be
edging into our zones east of the Greens from NH bringing clouds
and cooler temps. Expect our third 90 degree day in a row here in
the Champlain valley with warm air still in place and lots of
sunshine this morning. With approaching shortwave trof and some
surface based instability will have some showers and thunderstorms
develop this afternoon...mainly across northern New York. PWATS
surge to about 1.8" this afternoon...therefore feel that we could
have heavy rain with any thunderstorms and have indicated this in
the forecast. Do feel that models are overdoing the cape once
again. Heavy rain in showers and thunderstorms continues into the
first half of the overnight hours then storms will die off as they
move eastward into more stable air and with loss of daytime
heating. Temperatures will remain mild tonight as plenty of cloud
cover remains in place...generally mid 60s and upper 50s.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY/...
As of 332 AM EDT Sunday...Surface front then pushes slowly across
the area during Monday with continued solid chances of showers and
a few thunderstorms. Deeper moisture plume pulls east over time so
better shower coverage will become increasingly confined to our
eastern counties as the day progresses. Scattered additional
rainfall totals of up to a quarter inch will be possible across
the east with lesser amounts further west, especially in the St
Lawrence Valley. A trailing, rather flat upper trough then pulls
through the area by Tuesday with little fanfare other than some
variable cloud cover and perhaps a spotty light shower or sprinkle
across the northern mountains. Temperatures remain seasonably warm
during the period but not to degree of recent warmth - mainly mid
70s to lower 80s for highs and overnight lows Monday night in the
50s to around 60.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 332 AM EDT Sunday...Quiet weather then continues through
the Wednesday/Thursday time frame with mean high pressure in
control of regional conditions. Little airmass change is expected
with daily highs in the 70s to around 80 and overnight lows in the
50s to locally near 60.

By late week models remain broadly consistent in showing a
progressive shortwave trough and attendant front pulling east from
the Great Lakes/Midwest with a renewed threat of showers. Some
uncertainty in ascertaining which period(s) will have the greatest
threat of precipitation as longer-range solutions now showing an
evolution toward more pronounced upper longwave troughing across
the northeast by later next weekend. For now will concentrate
higher values in the Friday/Saturday time frame associated with
the frontal zone, beyond which things become somewhat unclear.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
Through 18z Monday...showers and thunderstorms are moving through
the Adirondacks up to the Canadian border. These cells should
have impact on slk/pbg/btv over the next few hours with
thunderstorms temporarily on station from 18z-21z. Scattered
showers could impact all stations except mss through 00z and then
again overnight from 06-12z. Impacts would be temporary mvfr
conditions with passing showers. Overall conditions should remain
vfr with mpv the one exception seeing mvfr ceilings overnight
until the early morning hours. Winds will be southerly for most of
the period 05-15 knots.

Outlook 18z Monday through
Thursday... Mainly VFR with daily chances for showers and
thunderstorms each afternoon and evening. Greatest coverage/threat
appears to occur in the Monday early evening time frame. Best
chance for a dry day will be Wednesday.

&&

.CLIMATE...
Record maximum temperatures for today (May 29) are as follows:

                          5/29
BTV - Burlington        89 in 1978
MPV - Montpelier        87 in 1978
MSS - Massena           90 in 1978
St Johnsbury            92 in 1978
Mt Mansfield            77 in 1978

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Neiles
NEAR TERM...Neiles
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...Neiles/MV
CLIMATE...BTV
Hazardous weather outlook, May 29, 3:33 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
333 AM EDT SUN MAY 29 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-300745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
333 AM EDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 1:55 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
155 PM EDT SUN MAY 29 2016

NYZ034-291845-
WESTERN ESSEX-
155 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESSEX COUNTY...

AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SCAROON MANOR
PUBLIC CAMPGROUND...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MINERVA...SCHROON LAKE...NORTH HUDSON...STEEP BAY...SEVERANCE...
PARADOX...GRASS ISLAND...SOUTH SCHROON...PHAROAH MOUNTAIN...
OLMSTEDVILLE AND SCHROON FALLS.

LAT...LON 4378 7403 4410 7382 4396 7350 4378 7370
      4375 7397
TIME...MOT...LOC 1755Z 212DEG 15KT 4380 7387

RDEAL
Special weather statement, May 29, 2:00 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
200 PM EDT SUN MAY 29 2016

NYZ028-030-031-034-035-VTZ001-005-291900-
WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN CLINTON-EASTERN ESSEX-WESTERN
CLINTON-WESTERN CHITTENDEN-GRAND ISLE-
200 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON...
SOUTHEASTERN FRANKLIN...NORTHEASTERN ESSEX AND WEST CENTRAL
CHITTENDEN COUNTIES...

AT 159 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
JAY IN ESSEX COUNTY...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
PERU...WILLSBORO...WILMINGTON...JAY IN ESSEX COUNTY...
AU SABLE FORKS...PORT KENT...KEESEVILLE...BLACK BROOK...KEENE...
CLINTONVILLE...AUSABLE CHASM...AUSABLE POINT...QUAKER SMITH POINT...
BOQUET RIVER POINT...INDIAN BAY...HATCH POINT...LIGONIER POINT...
CORLAER BAY...FRANKLIN FALLS AND FERRIS ROCK.

LAT...LON 4463 7339 4436 7326 4423 7380 4444 7408
TIME...MOT...LOC 1759Z 245DEG 16KT 4430 7380

RDEAL
Special weather statement, May 29, 2:17 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
217 PM EDT SUN MAY 29 2016

NYZ028-030-031-291845-
SOUTHERN FRANKLIN-EASTERN CLINTON-WESTERN CLINTON-
217 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND EAST CENTRAL
FRANKLIN COUNTIES...

AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLAYBURG...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...DANNEMORA...PEASLEEVILLE...
LYON MOUNTAIN...CLAYBURG...DEBAR MOUNTAIN...SCHUYLER FALLS...
SARANAC...RUSSIA...RIVERVIEW...MOFFITTSVILLE...MOFFITSVILLE...
WOLF POND...STANDISH...MORRISONVILLE...CADYVILLE...
SOUTH PLATTSBURGH...REDFORD...UNION FALLS AND WEST PLATTSBURGH.

LAT...LON 4447 7398 4443 7418 4454 7438 4483 7376
      4463 7340
TIME...MOT...LOC 1816Z 254DEG 29KT 4459 7384

RDEAL
Special weather statement, May 29, 2:47 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
247 PM EDT SUN MAY 29 2016

NYZ028-030-031-VTZ001-291915-
SOUTHERN FRANKLIN-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-
247 PM EDT SUN MAY 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...EAST
CENTRAL FRANKLIN AND NORTHWESTERN GRAND ISLE COUNTIES...

AT 246 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DANNEMORA TO NEAR DEBAR MOUNTAIN.
MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...BEEKMANTOWN...CHAZY...
DANNEMORA...ISLE LA MOTTE...JERICHO...LYON MOUNTAIN...CLAYBURG...
DEBAR MOUNTAIN...MERRILL...PEASLEEVILLE...MADAWASKA...BRYANTS MILL...
SCHUYLER FALLS...SARANAC...RUSSIA...REYNOLDS POINT...
SAVAGE POINT IN CLINTON COUNTY...OWLS HEAD AND WOLF POND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4495 7329 4474 7421 4451 7441 4440 7428
      4460 7350
TIME...MOT...LOC 1846Z 225DEG 26KT 4470 7367 4456 7417

RDEAL
Special weather statement, May 29, 3:21 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
321 PM EDT SUN MAY 29 2016

NYZ028>031-034-035-VTZ001-002-005-292015-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
CLINTON-EASTERN ESSEX-WESTERN CLINTON-WESTERN CHITTENDEN-GRAND
ISLE-WESTERN FRANKLIN-
321 PM EDT SUN MAY 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...CENTRAL
FRANKLIN...NORTHWESTERN ESSEX...GRAND ISLE...NORTHWESTERN CHITTENDEN
AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 320 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BEEKMANTOWN TO 7 MILES EAST OF AU
SABLE FORKS. MOVEMENT WAS EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...ADIRONDACK REGIONAL AIRPORT...
PERU...GRAND ISLE...BEEKMANTOWN...CHAZY...DANNEMORA...SOUTH HERO...
NORTH HERO...ISLE LA MOTTE...ALBURGH DUNES STATE PARK...
LYON MOUNTAIN...JERICHO...CLAYBURG...BRYANTS MILL...DEBAR MOUNTAIN...
SOUTH ALBURGH...GEORGIA CENTER...PEASLEEVILLE AND MADAWASKA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND
MAYCAUSE LOCALIZED FLOODING. RADAR ESTIMATES 2 TO 3 INCHES OF RAIN
HASOCCURRED WITH THESE THUNDERSTORMS ACROSS CENTRAL FRANKLIN
ANDCLINTON COUNTIES...WHICH WILL CAUSE RAPID RISES ON SMALLER
STREAMSAND RIVERS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4463 7302 4427 7450 4457 7461 4496 7326
TIME...MOT...LOC 1920Z 294DEG 9KT 4471 7357 4447 7354
Special weather statement, May 29, 3:40 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
340 PM EDT SUN MAY 29 2016

VTZ009-011-019-292045-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN RUTLAND-
340 PM EDT SUN MAY 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ADDISON AND CENTRAL
RUTLAND COUNTIES...

AT 340 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE ST.
CATHERINE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHITTENDEN...CASTLETON...PITTSFORD...WEST RUTLAND...PROCTOR...
POULTNEY...ORWELL...WELLS...BENSON...MIDDLETOWN SPRINGS...
HUBBARDTON...IRA...WEST CASTLETON...LAKE ST. CATHERINE...
WEST HAVEN...EAST POULTNEY...EAST HUBBARDTON...HYDEVILLE...
FLORENCE AND NORTH CHITTENDEN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4337 7315 4341 7325 4353 7325 4353 7324
      4355 7325 4357 7327 4358 7330 4360 7329
      4362 7330 4362 7335 4381 7333 4376 7286
TIME...MOT...LOC 1940Z 208DEG 21KT 4347 7323

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:45 PM EDTSpecial Weather StatementBTVEssex60 min
May 29, 12:56 PM EDTSpecial Weather StatementBTVEssex64 min
May 29, 1:35 PM EDTSpecial Weather StatementBTVEssex25 min
May 29, 1:55 PM EDTSpecial Weather StatementBTVEssex50 min
May 29, 2:00 PM EDTSpecial Weather StatementBTVClinton60 min
May 29, 2:17 PM EDTSpecial Weather StatementBTVClinton28 min
May 29, 2:47 PM EDTSpecial Weather StatementBTVClinton, Franklin28 min
May 29, 3:21 PM EDTSpecial Weather StatementBTVClinton, Franklin54 min
May 29, 3:56 PM EDTSpecial Weather StatementBTVSt. Lawrence64 min
May 29, 4:26 PM EDTSpecial Weather StatementBTVFranklin64 min
May 29, 5:00 PM EDTSevere Thunderstorm WarningBTVClinton, Essex60 min
May 29, 5:09 PM EDTSpecial Weather StatementBTVFranklin66 min
May 29, 5:20 PM EDTSpecial Weather StatementBTVFranklin55 min

Nearby

Flash Flood Warnings in New York, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.